Alert archive / Nebraska / Special Weather Statements in 2015

Special Weather Statement, NWS North Platte, NE

August 4, 20154 counties in Nebraska

NWS North Platte, NE issued this special weather statement at Aug 4, 2015, 3:39 AM CDT for 4 counties in Nebraska. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2015, 3:39 AM CDT (08:39 UTC)
Expired
Aug 4, 2015, 5:15 AM CDT
In force
96 min
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 178 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2142 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WWUS83 KLBF 040839
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 AM CDT TUE AUG 4 2015
 
NEZ006-007-009-010-027>029-041015-
KEYA PAHA NE-LOUP NE-BOYD NE-HOLT NE-GARFIELD NE-WHEELER NE-ROCK NE-
339 AM CDT TUE AUG 4 2015

...SPECIAL WEATHER STATEMENT...

AT 339 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF NAPER...OR 23 MILES NORTHEAST OF BASSETT...MOVING
SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EMMET...SCOTTVILLE...ANOKA...MONOWI...EWING...AMELIA...ANNCAR...GOOSE
LAKE STATE WILDLIFE MANAGEMENT AREA...ATKINSON...SPENCER...HULL LAKE
STATE WILDLIFE MANAGEMENT AREA...NAPER...NEWPORT...MARIAVILLE...
MILLS...LYNCH...PAGE...MIDWAY...BUTTE AND O'NEILL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 183 NEAR MILE MARKER 182...AND BETWEEN MILE MARKERS 221 AND
225.
 HIGHWAY 20 BETWEEN MILE MARKERS 259 AND 328.
 HIGHWAY 281 BETWEEN MILE MARKERS  AND .

LAT...LON 4293 9844 4291 9835 4288 9831 4209 9830
      4208 9922 4300 9982 4299 9850
TIME...MOT...LOC 0839Z 309DEG 16KT 4285 9925 

$$

POWER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:32 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Aug 3, 11:32 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1132 PM CDT MON AUG 3 2015

.SYNOPSIS...
ISSUED AT 345 PM CDT MON AUG 3 2015

STALLED SFC BOUNDARY NEAR THE NEB/KS BORDER THEN NW ALONG THE FRONT
RANGE HAS STARTED TO LIFT TO THE NORTH AS A WARM FRONT. MEANWHILE
UPPER LEVEL RIDGE ACROSS THE WESTERN CONUS. A MID LEVEL TROUGH IS
MOVING ACROSS THE CENTRAL ROCKIES PRODUCING NUMEROUS THUNDERSTORMS
ACROSS THE ROCKIES. FRONT HAS BEEN SLOW TO MOVE NORTH LEAVING
TEMPERATURES SO FAR IN THE 80S ACROSS THE CWA.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 345 PM CDT MON AUG 3 2015

WARM FRONT SHOULD CONTINUE TO SLOWLY LIFT NORTHWARD AS THE MID LEVEL
DISTURBANCE RIDES FROM THE CENTRAL ROCKIES ONTO THE HIGH
PLAINS...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. SEVERE
WEATHER STILL AN UNCERTAINTY. SHEAR IS MARGINAL HOWEVER INSTABILITY
/CAPE/ IS GOOD. THE LAST FEW DAYS WITH STORMS A FEW HAVE BECOME
STRONG AND EVEN SOME SEVERE STORMS HAVE MATERIALIZED WITH SIMILAR
CONDITIONS. THE ONLY MAIN DIFFERENCE TODAY HAS BEEN TEMPS...WHICH
ARE COOLER DUE TO THE HIGH CLOUDS. THUS CONFIDENCE IS HIGH FOR
STORMS BUT UNSURE ON THE SEVERE POTENTIAL...BUT AGREE WITH THE
MARGINAL OUTLOOK FOR SEVERE FOR NOW. CLOUDS/SHOWERS SHOULD KEEP
TEMPS FOR MOST AREAS IN THE LOWER 60S.

TOMORROW THE FRONT STALLS ACROSS THE AREA AND WILL BE THE FOCUS FOR
CONTINUED CHANCES FOR STORMS. CLOUDS AND SHOWERS SHOULD KEEP TEMPS
DOWN...IN THE LOWER TO MID 80S...HOWEVER WHEN SHOWERS ARE ONGOING
TEMPS MAY FALL INTO THE 70S.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 345 PM CDT MON AUG 3 2015

SCATTERED THUNDERSTORMS WILL MOVE OUT OF CENTRAL NEBRASKA BY 12Z
WEDNESDAY...BUT NORTHWEST FLOW ALOFT CONTINUES AS DOES THE QUASI-
STATIONARY BOUNDARY. THOUGH WARM AIR CONTINUES OVER NEBRASKA...
PERSISTENT CLOUDS SHOULD HOLD THE HIGH TEMPERATURES AROUND 90. WITH
THE PERSISTENT NORTHWEST FLOW ALOFT...THE PATTERN WILL REMAIN FAIRLY
ACTIVE.

SOUTH FLOW ON THE HIGH PLAINS BRINGS A RETURN OF SOME MOISTURE TO
WESTERN NEBRASKA. CONVERGENCE IN THE THETA-E GRADIENT IS LIKELY TO
INITIATE SOME CONVECTION AGAIN. THE STORMS WILL THEN SPREAD INTO THE
WESTERN SANDHILLS AND CONTINUE INTO THURSDAY MORNING.

THURSDAY AFTERNOON AND EVENING...THE DRY LINE (INDICATED IN THE
THETA-E GRADIENT)SURGES EASTWARD INTO THE SANDHILLS. THE AVAILABLE
ENERGY IS EXPECTED TO BE LESS THAN 1000J/KG WITH 35-45KT DEEP
SHEAR...SO IT WILL BE DIFFICULT TO SUSTAIN THE UPDRAFTS AND THE RISK
OF SEVERE THUNDERSTORMS WILL BE LOW. IT IS NOT UNTIL SATURDAY THAT
THE AVAILABLE ENERGY AND THE SHEAR BECOME FAVORABLE FOR SEVERE
THUNDERSTORMS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1131 PM CDT MON AUG 3 2015

THE SATELLITE AND THE RAP SUGGEST A DISTURBANCE ACROSS NCNTL COLO
COULD BEGIN AFFECTING SWRN NEB TUESDAY MORNING. SCATTERED SHOWERS
AND THUNDERSTORMS COULD BE UNDERWAY BY 15Z. THIS ACTIVITY SHOULD
SPREAD SLOWLY EAST AND NORTHEAST THROUGHOUT THE AFTN AND EVENING.

MEANWHILE...STRATUS IS BEGINNING TO DEVELOP IN CUSTER COUNTY. THE
SREF INDICATES MVFR/IFR CIGS SHOULD DEVELOP BY 09Z ACROSS NCNTL
NEB AND THE CNTL SANDHILLS...AND BECOME MORE NUMEROUS BY 12Z
BEFORE LIFTING TO VFR AROUND 15Z TUESDAY MORNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MASEK
SHORT TERM...MASEK
LONG TERM...SPRINGER
AVIATION...CDC
Hazardous weather outlook, Aug 3, 3:55 PM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
355 PM CDT MON AUG 3 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-042100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
355 PM CDT MON AUG 3 2015 /255 PM MDT MON AUG 3 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

TONIGHT...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WESTERN AND NORTHERN CENTRAL NEBRASKA. SOME OF THESE STORMS MAY
BE STRONG TO SEVERE WITH LARGE HAIL BEING THE MAIN SEVERE THREAT.
AT THIS TIME...LOCATIONS ALONG AND NORTH OF INTERSTATE 80 HAVE
THE GREATEST THREAT FOR STRONG TO SEVERE STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND NORTH
CENTRAL NEBRASKA ON TUESDAY. AT THIS TIME...THE THREAT FOR SEVERE
STORMS IS LOW...HOWEVER...A STRONG STORM IS POSSIBLE.

THUNDERSTORMS ARE POSSIBLE EACH DAY WEDNESDAY THROUGH SUNDAY AS
AN ACTIVE PATTERN CONTINUES ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTH PLATTE (ALL LOWERCASE)

MASEK

In the hours before

Special weather statement, Aug 3, 11:37 PM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1137 PM CDT MON AUG 3 2015

NEZ005-006-040515-
KEYA PAHA NE-EASTERN CHERRY NE-
1137 PM CDT MON AUG 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEYA PAHA AND
NORTHEASTERN CHERRY COUNTIES UNTIL 1215 AM CDT...

AT 1136 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LITTLEBURG...OR 13 MILES NORTHEAST OF VALENTINE...MOVING EAST AT
20 MPH.

HALF INCH HAIL...1/2 INCH OF RAINFALL AND WIND GUSTS UP TO 45 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORDEN...SMITH FALLS STATE PARK AND SPARKS.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 220 AND 225.

LAT...LON 4299 9975 4276 9979 4290 10044 4300 10043
      4300 10003
TIME...MOT...LOC 0436Z 271DEG 16KT 4299 10034

CDC
Special weather statement, Aug 4, 12:54 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1254 AM CDT TUE AUG 4 2015

NEZ006>010-040700-
KEYA PAHA NE-BROWN NE-BOYD NE-HOLT NE-ROCK NE-
1254 AM CDT TUE AUG 4 2015

...SPECIAL WEATHER STATEMENT...

AT 1254 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF SPRINGVIEW...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DUSTIN...STUART...BOBCAT STATE WILDLIFE MANAGEMENT AREA...NORTH RIVER
TRAIL...MEADVILLE...BURTON...ANTELOPE PEAK...PINE GLEN STATE WILDLIFE
REFUGE...ATKINSON...AINSWORTH...SYBRANT...TWIN LAKES STATE WILDLIFE
MANAGEMENT AREA...THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...
BROCKSBURG...NEWPORT...MARIAVILLE...MILLS...NETS PEAK...PONY LAKE AND
NORDEN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 183 BETWEEN MILE MARKERS 162 AND 224.
 HIGHWAY 20 BETWEEN MILE MARKERS 235 AND 298.
 HIGHWAY 281 BETWEEN MILE MARKERS  AND .

LAT...LON 4298 10019 4299 9927 4265 9862 4211 9924
      4265 10017
TIME...MOT...LOC 0554Z 313DEG 25KT 4271 9969

POWER
Special weather statement, Aug 4, 2:44 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
244 AM CDT TUE AUG 4 2015

NEZ006-007-009-010-027>029-040830-
KEYA PAHA NE-LOUP NE-BOYD NE-HOLT NE-GARFIELD NE-WHEELER NE-ROCK NE-
244 AM CDT TUE AUG 4 2015

...SPECIAL WEATHER STATEMENT...

AT 244 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF NAPER...OR 22 MILES NORTHEAST OF BASSETT...MOVING
SOUTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EMMET...SCOTTVILLE...ANOKA...MONOWI...EWING...AMELIA...ANNCAR...GOOSE
LAKE STATE WILDLIFE MANAGEMENT AREA...ATKINSON...SPENCER...HULL LAKE
STATE WILDLIFE MANAGEMENT AREA...NAPER...NEWPORT...MARIAVILLE...
MILLS...LYNCH...PAGE...MIDWAY...BUTTE AND O'NEILL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 183 NEAR MILE MARKER 182...AND BETWEEN MILE MARKERS 221 AND
225.
 HIGHWAY 20 BETWEEN MILE MARKERS 259 AND 328.
 HIGHWAY 281 BETWEEN MILE MARKERS  AND .

LAT...LON 4293 9844 4291 9835 4288 9831 4209 9830
      4208 9922 4300 9982 4299 9850
TIME...MOT...LOC 0744Z 313DEG 24KT 4282 9924

POWER
Special weather statement, Aug 4, 3:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 AM CDT TUE AUG 4 2015

NEZ006-007-009-010-027>029-041015-
KEYA PAHA NE-LOUP NE-BOYD NE-HOLT NE-GARFIELD NE-WHEELER NE-ROCK NE-
339 AM CDT TUE AUG 4 2015

...SPECIAL WEATHER STATEMENT...

AT 339 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF NAPER...OR 23 MILES NORTHEAST OF BASSETT...MOVING
SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EMMET...SCOTTVILLE...ANOKA...MONOWI...EWING...AMELIA...ANNCAR...GOOSE
LAKE STATE WILDLIFE MANAGEMENT AREA...ATKINSON...SPENCER...HULL LAKE
STATE WILDLIFE MANAGEMENT AREA...NAPER...NEWPORT...MARIAVILLE...
MILLS...LYNCH...PAGE...MIDWAY...BUTTE AND O'NEILL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 183 NEAR MILE MARKER 182...AND BETWEEN MILE MARKERS 221 AND
225.
 HIGHWAY 20 BETWEEN MILE MARKERS 259 AND 328.
 HIGHWAY 281 BETWEEN MILE MARKERS  AND .

LAT...LON 4293 9844 4291 9835 4288 9831 4209 9830
      4208 9922 4300 9982 4299 9850
TIME...MOT...LOC 0839Z 309DEG 16KT 4285 9925

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 11:37 PM CDTSpecial Weather StatementLBFKeya Paha38 min
Aug 4, 12:54 AM CDTSpecial Weather StatementLBFKeya Paha, Rock66 min
Aug 4, 2:44 AM CDTSpecial Weather StatementLBFBoyd, Holt, Keya Paha, Rock46 min
Aug 4, 10:54 AM CDTSpecial Weather StatementLBFKeith51 min
Aug 4, 11:21 AM CDTSpecial Weather StatementLBFDeuel39 min
Aug 4, 12:30 PM CDTSpecial Weather StatementLBFChase, Perkins45 min
Aug 4, 12:33 PM CDTSpecial Weather StatementLBFLincoln42 min
Aug 4, 12:41 PM CDTSevere Thunderstorm WarningLBFChase34 min
Aug 4, 1:01 PM CDTSevere Thunderstorm WarningLBFLincoln29 min
Aug 4, 1:30 PM CDTSevere Thunderstorm WarningLBFLincoln45 min
Aug 4, 2:18 PM CDTAreal Flood AdvisoryLBFLincoln3 hr
Aug 4, 2:31 PM CDTAreal Flood AdvisoryLBFFrontier, Hayes3 hr
Aug 4, 2:57 PM CDTAreal Flood AdvisoryLBFLincoln3 hr
Aug 4, 3:03 PM CDTSpecial Weather StatementLBFFrontier42 min

Nearby

Special Weather Statements in Nebraska, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.